Alert archive / Maryland / Special Weather Statements in 2020

Special Weather Statement, NWS Philadelphia/Mount Holly

June 11, 2020Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 11, 2020, 11:28 AM EDT for Cecil County, Maryland. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2020, 11:28 AM EDT (15:28 UTC)
Expired
Jun 11, 2020, 12:00 PM EDT
In force
32 min
Issued by
NWS Philadelphia/Mount Holly

County Cecil County, MD

The radar

The Dover AFB radar (KDOX), 96 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2020-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 908 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2020-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
908 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

993 
WWUS81 KPHI 111528
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
1128 AM EDT Thu Jun 11 2020

MDZ008-111600-
Cecil-
1128 AM EDT Thu Jun 11 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CECIL COUNTY...

At 1127 AM EDT, a strong thunderstorm was located over Charlestown,
or near Havre De Grace, moving east at 20 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Elkton, North East, Charlestown, Barksdale, Andora, Brantwood,
Pleasant Hill, Cherry Hill, Fair Hill, Bay View, Appleton, Perryville
and Chesapeake City.

This includes Interstate 95 in Maryland between mile markers 95 and
108.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3973 7585 3972 7581 3951 7578 3950 7598
      3953 7598 3955 7603 3955 7607 3957 7609
TIME...MOT...LOC 1527Z 249DEG 17KT 3956 7599 

$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 11, 11:12 AM EDT, 16 minutes earlier.

Area forecast discussion, Jun 11, 11:12 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1112 AM EDT Thu Jun 11 2020

.SYNOPSIS...
A cold front will slowly move across the area today through
tonight. A secondary cold front will then cross the zones late
Friday night. High pressure will build to our north over the
weekend into early next week, while an upper level low pressure
system slowly moves across the Mid-Atlantic region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front will continue to progress eastward and across the
area through this afternoon. Ahead of the cold front, scattered
showers continue this morning, but will increase in coverage
into the afternoon as instability and lift increases ahead of
the front. With the increase in instability, scattered
thunderstorms will also likely develop as well. PW values are
around 2-2.25 inches ahead of the front, so as the showers and
thunderstorms increase in coverage and intensity, there will be
the potential for a period of heavy rainfall with some storms.
We remain under a Marginal Risk for severe weather for today.
The wind field aloft is not overly impressive with the 700-500
mb flow around 30-40 knots and mostly unidirectional, while
shear is only 25-30 knots. Some of the strongest storms could
produce some strong gusty winds, but most storms will be heavy
rainfall producers.

As the showers and thunderstorms move into southern and eastern
New Jersey and southern Delmarva in the afternoon as the front
slowly sags southward, conditions north and west of the Fall
Line should dry out in the afternoon.

Highs today will be in the lower 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Slow moving cold front will get to the Fall Line early this evening,
but will not make much headway until late in the overnight hours.
The threat for thunderstorms diminishes in the evening, but showers
will linger across far southeast New Jersey and southern Delaware
through most of the overnight.

Out ahead of the cold front, conditions will remain warm and humid.
Should even get some fog development across portions of southeast
New Jersey and southern Delaware after midnight.

Behind the cold front, temperatures drop into the 50s across the
southern Poconos, far northwest New Jersey, and the Lehigh Valley.
Dew points will drop into the 50s as well. On the other side of the
cold front, temperatures and dew points will be well in the 60s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The beginning of the long term looks quiet with dry air across
the region, but unsettled weather quickly returns for the end
of the weekend/ next week as an upper level low remains in
close proximity to the region.

The long term will open up with a surface cold front sliding off
the coast as an upper level low over Quebec rotates east. Behind
the cold front, CAA is almost non-existent with 850 MB
temperatures holding around 13 degrees C. What does change
behind the cold front is the moisture levels. PWATs fall from
2.00" + to around 0.65". This drastic fall in moisture and weak
downslope flow should help high temperatures to warm into the
mid 80s (with a few mid to upper 80s possible). As temperatures
warm, dewpoints will likely start to mix out as well. This will
create a noticeable difference outside as RH's fall from the mid
60 percent range this past Wednesday afternoon to low 30
percent range this Friday.

On Saturday, another piece of energy will dive southeast out of
Ontario with another wave right behind this. This first wave
will bring a reinforcing front southeast into PA. The latest run
of the ECMWF has this front clearing the coast Saturday
afternoon. The GFS has the front stalling across NJ. The ECMWF
keeps most of the day Saturday dry, while the GFS/ CMC solutions
brings precipitation back across the area Saturday.

Saturday night into Sunday the second wave, mentioned above,
will begin to wrap up over the Great Lakes region. The upper
level low is then forecast to drift southeast towards VA. The
latest runs of the GEFS, EPS, and GEPS are actually in much
better agreement here and have the closed low over the NC/VA
border Tuesday evening. The close proximity of the low means the
forecast will remain unsettled for the first half of the week
with a chance of showers each day, although it is likely it
will not rain the entire time period. Also, as the low
approaches cooler mid-level temperatures will advect into the
region with 850/500 MB lapse rates steepening. This means that
thunder has been introduced into the forecast starting Sunday
and continuing each subsequent afternoon.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Today...MVFR through the morning for most TAF sites except ABE
and RDG. SHRA/TSRA will increase in coverage through the day,
and rain may be heavy at times. Conditions may lower to IFR for
ACY and MIV this afternoon as rainfall increases. Conditions
should improve to VFR from west to east through the afternoon
behind the showers and cold front, except for southern New
Jersey and central/southern Delmarva where lower conditions will
continue. S-SW winds 10-15 kt with 15-20 kt gusts today. Winds
may shift to the west in the afternoon north and west of KPHL.
Moderate confidence in both timing and extent of restrictions.

Tonight...IFR at KACY and KMIV as rain, fog, and stratus will linger
for most of the night. VFR elsewhere. LGT/VRB winds. Moderate
confidence in both timing and extent of restrictions.

Outlook...

Friday-Saturday...Generally VFR conditions expected. Another
cold front moves across the area later Friday night, shifting
winds to the north-northwest.

Saturday night-Monday...Conditions may lower to MVFR, or possibly
IFR, with a chance of showers. Winds become east to northeast 5-10
knots.

&&

.MARINE...
Today...SCA conditions will continue across the waters with south
winds gusting 25-30 kt and seas 5-7 feet on the ocean and 3-5 feet
on Delaware Bay. Conditions should fall to sub-SCA criteria on DE
Bay this afternoon. Showers and thunderstorms developing this
afternoon.

Tonight...Conditions subside to below SCA criteria on the ocean
waters after midnight tonight. Showers and thunderstorms this
evening, then showers will linger for most of the night.

Outlook... Friday-Monday...Conditions expected to remain below
advisory levels through early next week, although winds may
gust around 20 knots at times.

Rip currents...
South to southwest winds gusting 25-30 mph at the beaches, along
with 5-7 feet offshore seas will result in a high risk for the
development of dangerous and life threatening rip currents at New
Jersey and Delaware beaches today.

Winds shift to the northwest late tonight and Friday morning, and
then afternoon sea breezes are possible. With lighter winds and
lower seas, the rip current risk on Friday should be low.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Rip Current Risk until 9 PM EDT this evening for NJZ014-
     024>026.
DE...High Rip Current Risk until 9 PM EDT this evening for DEZ004.
MD...None.
MARINE...Small Craft Advisory until 1 AM EDT Friday for ANZ450>455.
     Small Craft Advisory until 1 PM EDT this afternoon for ANZ430-
     431.

&&

Synopsis...Haines/Robertson
Near Term...MPS/Robertson
Short Term...MPS
Long Term...Haines
Aviation...Haines/MPS/Robertson
Marine...Haines/MPS
Hazardous weather outlook, Jun 11, 4:06 AM EDT, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
406 AM EDT Thu Jun 11 2020

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-120815-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
406 AM EDT Thu Jun 11 2020

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

A broken line of showers and thunderstorms will move across the area
on Thursday. Some of these storms could become severe. Damaging wind
gusts will be the primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

NJZ014-024>026-120815-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
406 AM EDT Thu Jun 11 2020

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

DEZ004-120815-
Delaware Beaches-
406 AM EDT Thu Jun 11 2020

...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southern Delaware.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

ANZ430-431-450>455-120815-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
406 AM EDT Thu Jun 11 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Special weather statement, Jun 11, 11:28 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1128 AM EDT Thu Jun 11 2020

MDZ008-111600-
Cecil-
1128 AM EDT Thu Jun 11 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CECIL COUNTY...

At 1127 AM EDT, a strong thunderstorm was located over Charlestown,
or near Havre De Grace, moving east at 20 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Elkton, North East, Charlestown, Barksdale, Andora, Brantwood,
Pleasant Hill, Cherry Hill, Fair Hill, Bay View, Appleton, Perryville
and Chesapeake City.

This includes Interstate 95 in Maryland between mile markers 95 and
108.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3973 7585 3972 7581 3951 7578 3950 7598
      3953 7598 3955 7603 3955 7607 3957 7609
TIME...MOT...LOC 1527Z 249DEG 17KT 3956 7599

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:16 AM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean18 hr
Jun 11, 1:55 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester3 hr
Jun 11, 1:59 PM EDTAreal Flood AdvisoryPHIMercer, Middlesex, Monmouth, Ocean4 hr
Jun 11, 2:15 PM EDTFlash Flood WarningPHIBurlington, Monmouth, Ocean4 hr
Jun 11, 3:33 PM EDTAreal Flood AdvisoryPHIOcean3 hr
Jun 10, 8:41 PM EDTSpecial Weather StatementPHILebanon34 min
Jun 10, 9:14 PM EDTSpecial Weather StatementPHILebanon46 min
Jun 10, 9:28 PM EDTSpecial Weather StatementPHICarbon47 min
Jun 10, 10:04 PM EDTSpecial Weather StatementPHICarbon41 min
Jun 10, 10:22 PM EDTAreal Flood AdvisoryPHICarbon4 hr
Jun 10, 11:07 PM EDTAreal Flood AdvisoryPHIMonroe3 hr
Jun 10, 11:36 PM EDTSpecial Weather StatementPHIMonroe24 min
Jun 10, 11:53 PM EDTSpecial Weather StatementPHIMonroe37 min
Jun 11, 5:04 AM EDTAreal Flood AdvisoryPHICarbon, Monroe3 hr
Jun 11, 6:35 PM EDTAreal Flood AdvisoryPHISussex115 min
Jun 11, 7:27 PM EDTSpecial Weather StatementPHISussex33 min
Jun 11, 7:41 PM EDTAreal Flood AdvisoryPHISussex2 hr
Jun 11, 7:58 PM EDTFlash Flood WarningPHISussex4 hr
Jun 10, 9:58 PM EDTSpecial Weather StatementPHICecil47 min
Jun 10, 10:32 PM EDTSpecial Weather StatementPHICecil28 min

Nearby

Special Weather Statements in Maryland, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.